Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Low heamoglobin, chest pain, palpitation. Taking oxygen,pins and needles, iron. Is taking treatment an emergency, advise?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1993
Answered : 2416 Questions
Hi I have low heamoglobin and have chest pain constant for a week now palpatations and sighing, like i have to take in oxygen, pins and needles, i have been going to my doctor for 6 months now telling her about these symptoms and went back three days ago to suggest if i was anemic and she said yes you had low heamoglobin(two months has gone by since that blood test) so she has put me on iron pills, but i have this really tight feeling in my chest and it feels like it is getting worse, Please advise - shall i go to the emergency department or wait till Dr's office opens tomorrow?
Posted Tue, 22 May 2012 in Lung and Chest disorders
Answered by Dr. Shainaz Arif Kaware 2 hours later

Thanks for your query.

I may be able to understand your problem better if you could provide me with the following details:
-Are you feeling uneasy along with tightness in chest?
-Do you have associated sweating?
-Are you feeling nauseated ?
-Is the symptom of tightness increasing on movement or walking?

Symptoms like tiredness; dyspnoea on walking and climbing stairs; paraesthesia (numbness) and even occasional palpitations and sighing can be associated with anemia. In a few women, feeling of choking sensation / some difficulty while swallowing may be part of anemia too. But if you were on iron pills for 2 months, I guess your haemoglobin might have increased than before.

In such situation, the tightness of chest is better evaluated again. You can visit the Emergency room. EKG (Electrocardiogram) to rule out heart problem and other cardiac test are entailed.

I hope this is useful to you. If you are comfortable now, you can send me your reply.

Wish you good health and speedy recovery.

Take care and Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor